October 1984

Streptokinase-Induced Subcapsular Hematoma of the Liver

Author Affiliations

From the Department of Medicine, Fitzsimmons Army Medical Cen[ill] Aurora, Colo. Dr Willis is now with the Internal Medicine Serv[ill] Montcrief Army Hospital, Ft Jackson, SC; Dr Bailey is now with Cardiology Service, Brooke Army Medical Center, San Antonio, Tex.

Arch Intern Med. 1984;144(10):2084-2085. doi:10.1001/archinte.1984.04400010211038

• Complications with thrombolytic therapy have be shown to occur no more frequently than with conventio[ill] anticoagulant therapy. Hemorrhagic complications and al[ill] gic skin reactions are the most frequently encountered [ill] verse effects. The vast majority of the associated bleed[ill] complications have been related to invasive procedure [ill] monitoring techniques. The administration of systemic st[ill] tokinase was complicated In one case by development progressive abdominal pain and hypotension necessitating emergency exploratory laparotomy. A ruptured subcaps[ill] hematoma of the left lobe of the liver was found and succe[ill] fully repaired. This case of visceral hemorrhage complica[ill] streptokinase therapy was not related to previous abdomi[ill] trauma or invasive procedure.

(Arch Intern Med 1984;144:2084-2085)